Skip to main content
#
Real stories. Real people.
rss feedemail usour facebook page pintrest
site map
blog

Gardasil Injury Story

"My body was tingling and numb...I could not feel strands of hair when I picked them up. My feet were cramping and I was dropping things. My legs were jumping and giving me shocks and tremors almost like mini seizures. And then I felt totally disconnected from my legs. My legs did not feel like they fitted on to my body. I would walk and it didn’t feel like I was using my own legs. My skin felt uncomfortable at times as though it was crawling and didn’t fit properly"

HPV Vaccine Injury Stories - Elizabeth Snelling Melbourne Victoria Australia

Elizabeth Snelling - 25 (Melbourne, VIC, Australia)

I was a happy healthy 25 year old girl working full-time and studying and to complete a degree at Monash University. I went to get my Gardasil vaccination after being prompted by the strong government campaign. I was never asked whether I was pre-disposed to auto immune conditions, had a compromised immune system or had any family history of such. If I had been asked I would not have gotten the shot. After my first shot I had a really sore arm for weeks. I have never experienced that before with other vaccinations but at the time I thought it a small price to pay to reduce the risk of cervical cancer.

I went in for my second shot and was never asked if I’d had any problems since the first shot. A few weeks later I started having some problems with my legs. They felt stiff and walking wasn’t as easy and it should be. I couldn’t get comfortable at night and my hands and feet kept cramping. I was also experiencing moving pains and was in quite a bit of discomfort. I started to get regular physio, massages and cupping therapy to alleviate my symptoms. I was also running (about 5kms a day) as I thought this may help loosen me up if my pain was postural. It never occurred to me that it could have something to do with my vaccination.

I went for my third Gardasil shot and was never asked about my health post the initial two vaccinations. Within a week my knee became inflamed and then started collapsing underneath me. My pains became debilitating and I could not sleep at night. All my joints were aching and even made a clicking noise when I tried to go up or downstairs. My knees had a spastic feeling when I tried to walk and my legs became very shaky. My knee seized up and locked in a bent position.

My doctor ordered some blood tests and they showed up a positive ANA test which is indicative of some kind of auto immune problem. I was in a bit of a mess and was put on 25 mg of prednisolone and referred to a rheumatologist. The rheumatologist told me that my problems were probably down to ‘anxiety’. I have never heard of anxiety giving anyone an inflamed knee before but she was getting paid the big bucks… I refused to accept what she was saying and so she ordered an MRI.

Apparently steroids (like prednisolone) can take evidence from your MRI’s so I had to stop taking them in the lead up to the MRI. And then my world fell apart… I was so weak and shaky I could not stand. My body was tingling and numb and all of my bodily responses felt delayed. I could not feel strands of hair when I picked them up. My feet were cramping and I was dropping things. I was going to the toilet all the time! My legs were jumping and giving me shocks and tremors almost like mini seizures. And then I felt totally disconnected from my legs.My legs did not feel like they fitted on to my body. I would walk and it didn’t feel like I was using my own legs.

My skin felt uncomfortable at times as though it was crawling and didn’t fit properly. I was also feeling dizzy, tired and sick and could not follow the Doctor’s pen with my eyes. My eyes were jumping and playing up randomly. I also got sick with some kind of gastro bug and I kept vomiting until I had to go to E.D. My heart began racing and my legs were having problems and I experienced what they said was a panic attack and I had to be sedated. Things only got better when I went back on the steroids.

My MRI showed up a lesion of demyelination on my brain indicative of an episode of multiple sclerosis and I was sent to see a neurologist. She explained to me that it was not a typical result and further evidence would be needed for any kind of diagnosis. I did an evoked visual response test and passed. The follow up MRI (6 months later) showed no progression of the demyelination since steroid treatment and finishing Gardasil. I have changed some meds for neurological conditions, pain and am slowly weaning off the steroids ½ a milligram at a time. Every time I reduce my dosage it knocks me around and gives me chronic fatigue. So far I have reduced my dosage by more than half but I still have a long way to go. At the rate I am going, all going well I will have spent about three years of my life on steroids. I have my fingers crossed this will not result in diabetes or osteoporosis. I know I still have a long hard fight ahead of me. I still have no formal diagnosis or medical explanation as to what has occurred. However, my symptoms and vaccination timeline all point to one thing – Gardasil.

MyGardasilStory

MyGardasilStory is a website designed to bring to light the devastating injuries and side effects believed to be caused by Gardasil and Cervarix - the HPV vaccinations. Should you have a vaccination injury story, please consider submitting it to us, so we can share it with others who are searching for answers

All information and material contained, presented, or provided on MyGardasilStory.com is not to be construed as, or intended to given, as medical advice.  Decisions you make about your family's health are important, and you should always make an informed decision.  Any views expressed on this site are not necessarily those held by MyGardasilStory
Copyright 2014 - 2018. © mygardasilstory.com.au. All Rights Reserved.
.